Thunderstorm Wind, Franklin
- When
- July 29, 5:18 PM EST to 5:20 PM EST
- Where
- Franklin County, Buckland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.600, -72.783
A severe thunderstorm brought down a tree onto a transformer in Buckland. Large branches were downed onto Hawley Road in Ashfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A severe thunderstorm brought down a tree onto a transformer in Buckland. Large branches were downed onto Hawley Road in Ashfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 29, 2:40 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 340 PM EDT SAT JUL 29 2006 ...DANGEROUS HEAT AND HUMIDITY EXPECTED TUESDAY THROUGH THURSDAY WITH SECONDARY CONCERNS REVOLVING AROUND CONVECTIVE POTENTIAL OVER THE ENTIRE WEEK... .SYNOPSIS... WE ARE CONFIDENT IN EXCESSIVE HEAT IN THE TUESDAY THROUGH THURSDAY TIME FRAME AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE PUMPS HOT AND HUMID AIRMASS INTO THE REGION. MANY LOCATIONS HAVE A LEGITIMATE SHOT AT REACHING THE CENTURY MARK ONE OR TWO DAYS WITH THE BETS CHANCE ON WEDNESDAY. IN ADDITION...HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE ARE POSSIBLE WEDNESDAY INCLUDING BOSTON. THIS WILL MAKE FOR A DANGEROUS SITUATION FOR THE ELDERLY...CHILDREN AND ANYONE WHO WORKS OUTSIDE. THERE ALSO WILL BE CONVECTIVE CHANCES THROUGHOUT THE PERIOD AS MCSS THREATEN THE REGION IN WEST TO NORTHWEST FLOW ALOFT. CONFIDENCE IN TIMING AND LOCATION OF THESE FEATURES IS LOW. THE FINAL THREAT OF THUNDERSTORMS WILL BE THURSDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE REGION. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... INCREASED POPS FOR WESTERN ZONES THIS EVE AND OVERNIGHT. SBCAPES 1200 TO 1700 J/KG AND LI TONGUE OF -6 TO -7 INTO NW MA LATE THIS AFTERNOON HAS AIR MASS CONDUCIVE TO CONVECTIVE DEVELOPMENT GIVEN A LITTLE FORCING. TSTMS HAVE DEVELOPED JUST NW OF CWA AND JUST OUTFLOWS FROM THESE STORMS LIKELY ENOUGH TO DEVELOP ADDITIONAL ACTIVITY OVER PORTIONS OF CWA WEST OF A MHT-ORH-BDL. WIND FIELD MARGINALLY STRONG ENOUGH TO PERMIT ISOLATED SVR...MOST LIKELY IN FORM OF PULSE MICROBURSTS OR LARGE HAIL LATE THIS AFTERNOON/EARLY EVE. IN ADDITION...MORE ORGANIZED COMPLEX TO LEE OF LAKE ONTARIO MAY DEVELOP INTO A MCS THAT FOLLOWS 850 MB THETA E RIDGE INTO WESTERN OR SOUTHWESTERN NEW ENGLAND TONIGHT. WE NOTE A 500 MB COLD POOL THAT SLIDES ACROSS OUR CWA TONIGHT. THUS...HAVE RAISED POPS INTO CHANCE CATEGORY FOR WESTERN AND CENTRAL SECTIONS FOR TONIGHT. THIS CONVECTION IN TURN MAY LEAVE BOUNDARIES TO INITIATE MORE WIDELY SCATTERED CONVECTION ON SUNDAY...IN ADDITION TO BOUNDARY FROM WEAK BACKDOOR COLD FRONT AND POSSIBLY ONE OR TWO WEAK MID LEVEL SHORT WAVE TROFS. HAVE MAINTAINED SLGT CHC TO LOW CHC POPS FOR SUN NIGHT AS STILL ANOTHER SHORT WAVE TROF IN NW FLOW MOVING ALONG FRONTAL BOUNDARY MAY TRIGGER STILL MORE SCATTERED CONVECTION. AS FAR AS TEMPS...MAV VALUES LOOKED FAIRLY REASONABLE THROUGH SUNDAY NIGHT AND HAVE NOT STRAYED TOO FAR FROM THEM. SEE A LITTLE COOLER TEMPS ON SUNDAY WITH BACKDOOR FRONT...ALTHOUGH THINK BDL HAS NEARLY 50/50 CHANCE OF STILL MAKING IT TO 90...IF NOT TOO MUCH CONVECTIVE CLOUD DEBRIS AROUND. WENT FOR LOW 80S FOR BOS GIVEN STATISTICAL GUIDANCE AND EXPECTED ONSHORE FLOW. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY LOOKS TO BE PARTLY SUNNY AND IT WILL BE WARM WITH HIGHS IN THE UPPER 80S TO LOWER 90S ACROSS MUCH OF THE REGION. SEA BREEZES WILL KEEP THINGS A FEW DEGREES COOLER ALONG THE IMMEDIATE COAST...BUT IT STILL WILL BE HUMID. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP MONDAY AFTERNOON ACROSS SOUTHEAST CANADA AND PORTIONS OF NEW YORK STATE. THIS MAY DEVELOP INTO AN MCS DROPPING DOWN IN NORTHWEST FLOW ALOFT TO BRING US SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY NIGHT. 12Z GFS/UKMET SHOW THIS POTENTIAL ALONG WITH THE WRF TO SOME EXTENT. HOWEVER...CONFIDENCE IS ALWAYS LOW IN NORTHWEST FLOW CONVECTIVE SITUATIONS SO WILL JUST BROAD BRUSH 30 POPS ACROSS THE REGION AND LET LATER SHIFTS TAKE IT FROM THERE. THINK MOST OF WHAT EVER DEVELOPS WILL BE OUT OF THE REGION BY EARLY OR MID MORNING ON TUESDAY ALLOWING FOR PARTLY SUNNY SKIES. VERY WARM MID LEVEL AIR WILL OVERSPREAD THE REGION WITH 850 MB TEMPERATURES RANGING BETWEEN +20C TO +22C BY DAYS END. WILL GO FOR HIGHS IN THE MID TO UPPER 90S ACROSS MOST OF THE REGION. SUBTLE SEA BREEZES MAY AFFECT THE VERY IMMEDIATE COAST FOR A PORTION OF THE DAY SO WILL KEEP THINGS A FEW DEGREES COOLER IN THESE LOCATIONS. THE SEA BREEZE COULD BE OVERCOME BY LATE IN THE DAY EVEN IN THIS AREA BUT NOT SURE. EITHER WAY HEAT INDEX VALUES OVER MUCH OF THE REGION OF AROUND 100 ARE EXPECTED...WITH POSSIBLY NEAR 105 IN THE CONNECTICUT RIVER VALLEY. COULD SEE A FEW ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP OVER NW MA AND SOUTHERN NH TOWARD THE END OF THE DAY IN THE VICINITY OF A TROUGH BUT NO CONFIDENCE IN THAT. FOR TUESDAY NIGHT...WILL GO WITH LOW CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION. ENSEMBLES HINT THAT AN MCS MAY AFFECT PART OF THE REGION BUT CONFIDENCE IS VERY LOW. WEDNESDAY LOOKS TO BE DANGEROUSLY HOT ACROSS MOST OF THE REGION WITH 850 MB TEMPERATURES AROUND +22C. HIGHS SHOULD TOP OUT BETWEEN 96 AND 102 DEGREES HIGH HUMIDITY LEVELS MAY RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES. THERE COULD BE AN ISOLATED THUNDERSTORM IN THE LATE AFTERNOON OR IN THE EVENING BECAUSE OF THE EXTREME HEAT. HOWEVER...WITHOUT MUCH FOCUS AND A PRETTY STRONG CAP WITH JUST INCLUDE A SLIGHT CHANCE. WEDNESDAY NIGHT WOULD SUSPECT THAT CAP AND MORE WESTERLY FLOW ALOFT SHOULD KEEP THE ACTION TO OUR NORTH BUT AGAIN CONFIDENCE IS LOW. A VERY WARM NIGHT ON TAP AS THE URBAN CENTERS OF BOSTON AND PROVIDENCE SHOULD HAVE LOWS IN THE UPPER 70S TO NEAR 80 THE GFS APPEARS TO BE A BIT FAST THE THE FRONTAL PASSAGE ON THURSDAY. A LOOK AT THE GFS ENSEMBLE IMAGERY SHOW BELOW TO MUCH BELOW NORMAL CONFIDENCE ON TEMPERATURES. THE GFS/ECMWF/UKMET ARE SLOWER WITH THE FRONT. THEREFORE...HAVE BOOSTED GUIDANCE TEMPERATURES ON THURSDAY BY SEVERAL DEGREES AND WE COULD SEE ANOTHER DAY WITH TEMPERATURES WELL UP INTO THE 90S. OTHER CONCERN FOR THURSDAY AFTERNOON AND EVENING WILL BE CONVECTION. MODEL SOUNDINGS REVEAL AN ELEVATED MIXED LAYER WILL BE IN PLACE ADVECTED ALL THE WAY IN FROM THE PLAINS. IF WE BREAK THE CAP ISOLATED TO SCATTERED THUNDERSTORMS WOULD DEVELOP AND THEY WOULD QUICKLY BECOME SEVERE IN THIS EXTREMELY UNSTABLE ENVIRONMENT. THE GFS ENSEMBLES DO SHOW A 30 TO 50 POP OF 0.10 INCHES ACROSS THE REGION THURSDAY AFTERNOON AND EVENING AND THE CANADIAN SHOWS MEASURABLE QPF. WHETHER WE BREAK THE CAP OR NOT WILL PROBABLY REVOLVE AROUND THE TIMING OF THE FRONT. IF ITS ALIGNED ACROSS OUR REGION THURSDAY AFTERNOON OR EVENING WOULD SUSPECT CONVERGENCE ON AN UNUSUALLY STRONG COLD FRONT WOULD ALLOW THE CAP TO BREAK. THE GFS DOES SHOW A -6C 500 MB COLD POOL WITH THE FRONT. THIS MIGHT SEEM VERY WARM BUT ITS ALL RELATIVE BASED ON OUR SURFACE TEMPERATURES. MUCH COOLER AND DRIER WEATHER FOLLOWS FRIDAY AND SATURDAY WITH HIGHS IN THE 80 TO 85 DEGREE RANGE. SO IT CERTAINLY WILL BE A BIG CHANGE. && .AVIATION... MOSTLY VFR CONDITIONS EXCEPT INVOF SCATTTERED CONVECTION THIS EVE/TONIGHT. ALSO...PATCHY FOG AFTER MIDNIGHT MAY REDUCE VSBY TO 2 OR 3 MI IN SOME LOCATIONS. && .MARINE... IN SHORT TERM...HAVE LET SCA FOR SEAS EXPIRE BASED ON CURRENT BUOY TRENDS. NO SIGNIFICANT WINDS AND SEAS THROUGH SUNDAY NIGHT EXCEPT LOCALLY INVOF ANY CONVECTION THAT SHOULD MAKE IT TO THE COASTAL WATERS SUNDAY OR SUNDAY NIGHT. IN THE LONG TERM...HAVE UNDERCUT WNA MODEL WITH HOT SOUTHWEST WINDS OVER THE COLD OCEAN. NONETHELESS...MARGINAL SCA FOR 5 FOOT SEAS AND WIND GUSTS NEAR 25 KNOTS IN PERSISTENT SOUTHWEST FLOW WILL BE POSSIBLE IN THE TUESDAY THROUGH THURSDAY TIME FRAME. && .CLIMATE... RADAR AND YDYS RAINFALL CONTS TO SHOW MUCH OF THE REGION S OF THE MA PIKE WITH 50 TO 60 PCT BLO NORMAL RFALL THIS MONTH ALLOWING FOR POSSIBILITIES OF GREATER HEAT WITH LESS SURFACE MOISTURE AVBL. NE MASS...PARTICULARLY ESSEX COUNTY INTO EXTREME E HILLSBOROUGH COUNTY CONT THE MAY-JUNE TREND OF ABUNDANCE... AND STILL VERY WET THERE. LAST TIME 100F OR GREATER AS FOLLOWS BDL 8/9/2001 BOS 8/14/2002 PVD 8/13/2005 LAST TIME 2 CONSEC DAYS 100 OR GREATER AT BDL CENTERED ON 7/1/1964. BDL ACTUALLY HAD CONSEC OF 100 OR GREATER AROUND 7/21/1991. RER FOR AUGUST 1 AND 2 AS FOLLOW BOS 98 1975 102 1975 PVD 96 1995 104 1975 BDL 100 1917 101 1975 ORH 96 1933 96 1975 THAT 1975 WAS AN INTERESTING START TO AUGUST AS SOME I THINK RECALL....ESP AUGUST 2. DEPENDING ON WHAT PROJECTS IN LATER FORECASTS... WE MAY LOOK AT BACK TO BACK GREATER THAN 98S ETC... MAYBE TOMORROW EVENING IF ALL REMAINS ON TRACK. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK SHORT TERM...THOMPSON LONG TERM...FRANK AVIATION...THOMPSON MARINE...THOMPSON/FRANK CLIMATE...DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT SAT JUL 29 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-301100- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 437 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS SOUTHWEST NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. A FEW STORMS...ESPECIALLY IN THE VICINITY OF THE CONNECTICUT RIVER VALLEY...MAY CONTAIN STRONG WIND GUSTS AND/OR HAIL. UNLIKE THE MAJORITY OF THUNDERSTORM EPISODES IN SOUTHERN NEW ENGLAND...STORMS MAY REDEVELOP LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL CONTINUES TO EXIST FOR A VERY SERIOUS STRETCH OF HIGH HEAT AND HUMIDITY FOR AT LEAST TUESDAY AND WEDNESDAY OF THIS COMING WEEK. FOR SUNDAY...THE HEAT WAVE MAY TAKE A ONE DAY BREAK IN SOUTH CENTRAL NEW HAMPSHIRE AND EASTERN MASSACHUSETTS BUT IF IT CONTINUES IN THE HARTFORD AREA ON SUNDAY...THEN ODDS WOULD FAVOR IT LASTING AT LEAST 8 DAYS THERE. ALL PEOPLE WHO LEAD OUTDOOR ACTIVITIES SHOULD BE CONSIDERING PREPARATIONS TO MITIGATE THE ADVERSE EFFECTS OF 100 DEGREE HEAT AND HEAT INDICES OF 105 TO 110 DEGREES THIS COMING TUESDAY AND WEDNESDAY. THIS SERIOUS HEAT EPISODE REQUIRES SPECIAL PRECAUTIONS FOR THE ELDERLY...SHUT-INS...CHILDREN...ANIMALS...AND THOSE WITH HEALTH PROBLEMS...ESPECIALLY RESPIRATORY. THIS SPELL OF NEAR RECORD HEAT MAY PROVE DANGEROUS TO HUMAN HEALTH...IF SAFEGUARDS ARE NOT APPLIED. THIS HEAT WILL NOT ONLY AFFECT THE CONNECTICUT RIVER VALLEY BUT WILL EXTEND TO MUCH OF SOUTHERN NEW ENGLAND...INCLUDING THE MANCHESTER...BOSTON AND PROVIDENCE METRO AREAS. THERE WILL BE A RISK OF ISOLATED STRONG THUNDERSTORMS DURING THE LATE AFTERNOON OR AT NIGHT SUNDAY THROUGH TUESDAY NIGHT. DEPENDING UPON SEVERAL FACTORS...INCLUDING THE TIMING OF A STRONG COLD FRONT THAT APPROACHES NEW ENGLAND LATER IN THE WEEK...THERE IS A POSSIBILITY OF STRONG THUNDERSTORMS AFFECTING THE REGION THURSDAY AFTERNOON AND EVENING. OVERALL...ITS BEEN DRYING OUT THIS JULY IN SOUTHERN NEW ENGLAND... ESPECIALLY IN NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS...AREAS THAT HAVE SEEN ABOUT 50 PERCENT OF NORMAL JULY RAINFALL. THAT COULD ELEVATE FIRE DANGER IN A FEW SPOTS TUESDAY OR WEDNESDAY AFTERNOON AS GUSTY WEST WINDS TO NEAR 25 MPH DEVELOP AND COMBINE WITH HUMIDITY DROPPING TO BETWEEN 35 AND 40 PERCENT. AIR QUALITY MAY BECOME UNHEALTHY FOR AN EXTENDED PERIOD OF TIME IN PARTS OF SOUTHERN NEW ENGLAND THIS WEEK...ESPECIALLY ACROSS CONNECTICUT. THE DEGREE OF IMPACT ON AIR QUALITY WILL DEPEND ON SUCH FACTORS AS WIND DIRECTION...WIND SPEEDS...AND INVERSIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BETWEEN 6 PM AND 10 PM FOR FAR WESTERN AREAS...AND THEN AGAIN POSSIBLY AFTER MIDNIGHT. THOMPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT SAT JUL 29 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-300945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 432 PM EDT SAT JUL 29 2006 ...DANGEROUS HEAT AND HUMIDITY EXPECTED TUESDAY THROUGH THURSDAY... THE ONGOING HEAT WAVE ACROSS MUCH OF SOUTHERN NEW ENGLAND IS MODEST AS TO WHAT IS EXPECTED IN THE TUESDAY THROUGH THURSDAY TIME FRAME. A WEAK BACKDOOR COOL FRONT WILL COOL THINGS DOWN A FEW DEGREES SUNDAY AND MONDAY FROM TODAY READINGS...ALTHOUGH HIGHS IN THE UPPER 80S TO AROUND 90 ARE STILL EXPECTED ACROSS PORTIONS OF THE INTERIOR. THE HEAT WILL REALLY KICK INTO FULL GEAR ON TUESDAY. HIGHS SHOULD TOP OUT IN THE MID TO UPPER 90S ACROSS MOST LOCATIONS. HIGH HUMIDITY LEVELS WILL RESULT IN DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON. A VERY SUBTLE SEA BREEZE MAY RESULT IN TEMPERATURES BEING A FEW DEGREES COOLER WITHIN A MILE OR TWO OF THE COAST. WEDNESDAY LOOKS TO BE THE HOTTEST DAY OF THE WEEK. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM BETWEEN 96 AND 102 DEGREES. EXTREMELY DANGEROUS HEAT INDEX VALUES OF BETWEEN 105 AND 110 DEGREES ARE EXPECTED THE HEAT WILL PROBABLY LINGER INTO THURSDAY BEFORE LARGE SCALE RELIEF ARRIVES THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A STRONG COLD FRONT. THE HEAT WE ARE EXPECTING IN THE TUESDAY THROUGH THURSDAY TIME FRAME IS NOT AN ORDINARY HEAT WAVE...BUT IS EXPECTED TO BE EXTREME FOR SOUTHERN NEW ENGLAND. THIS WILL RESULT IN A VERY DANGEROUS SITUATION FOR THE ELDERLY...CHILDREN AND ANYONE WHO WORKS OUTSIDE. PLAN ON ALTERING YOUR DAILY ROUTINE NEXT TUESDAY THROUGH THURSDAY TO REDUCE THE RISK OF HEAT EXHAUSTION..OR WORSE...BEING A CASUALTY OF LIFE THREATENING HEAT STROKE. LOOSELY FITTING CLOTHING...AIR CONDITIONED COMFORT...BATHING IN COOL WATERS...PROPERLY HYDRATING WITH NON ALCOHOLIC BEVERAGES AND AVOIDING STRENUOUS OUTDOOR ACTIVITY DURING THE MIDDAY AND AFTERNOON HOURS ARE ALL PART OF THE PLAN TO MANAGE THE EXTREME HEAT EXPECTED. FRANK
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 454 PM EDT SAT JUL 29 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-301015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 454 PM EDT SAT JUL 29 2006 ...DANGEROUS HEAT AND HUMIDITY EXPECTED TUESDAY THROUGH THURSDAY... THE ONGOING HEAT WAVE ACROSS MUCH OF SOUTHERN NEW ENGLAND IS MODEST COMPARED TO WHAT IS EXPECTED IN THE TUESDAY THROUGH THURSDAY TIME FRAME. A WEAK BACK DOOR COOL FRONT WILL COOL THINGS DOWN A FEW DEGREES SUNDAY AND MONDAY FROM TODAY READINGS...ALTHOUGH HIGHS IN THE UPPER 80S TO AROUND 90 ARE STILL EXPECTED ACROSS PORTIONS OF THE INTERIOR. THE HEAT WILL REALLY KICK INTO FULL GEAR ON TUESDAY. HIGHS SHOULD TOP OUT IN THE MID TO UPPER 90S ACROSS MOST LOCATIONS. HIGH HUMIDITY LEVELS WILL RESULT IN DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON. A VERY SUBTLE SEA BREEZE MAY RESULT IN TEMPERATURES BEING A FEW DEGREES COOLER WITHIN A MILE OR TWO OF THE COAST. WEDNESDAY LOOKS TO BE THE HOTTEST DAY OF THE WEEK. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM BETWEEN 96 AND 102 DEGREES. EXTREMELY DANGEROUS HEAT INDEX VALUES OF BETWEEN 105 AND 110 DEGREES ARE EXPECTED THE HEAT WILL PROBABLY LINGER INTO THURSDAY BEFORE LARGE SCALE RELIEF ARRIVES THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A STRONG COLD FRONT. THE HEAT WE ARE EXPECTING IN THE TUESDAY THROUGH THURSDAY TIME FRAME IS NOT AN ORDINARY HEAT WAVE...BUT IS EXPECTED TO BE EXTREME FOR SOUTHERN NEW ENGLAND. THIS WILL RESULT IN A VERY DANGEROUS SITUATION FOR THE ELDERLY...CHILDREN AND ANYONE WHO WORKS OUTSIDE. PLAN ON ALTERING YOUR DAILY ROUTINE NEXT TUESDAY THROUGH THURSDAY TO REDUCE THE RISK OF HEAT EXHAUSTION...OR WORSE...BEING A CASUALTY OF A LIFE THREATENING HEAT STROKE. LOOSELY FITTING CLOTHING...AIR CONDITIONED COMFORT...BATHING IN COOL WATERS...PROPERLY HYDRATING WITH NON ALCOHOLIC BEVERAGES AND AVOIDING STRENUOUS OUTDOOR ACTIVITY DURING THE MIDDAY AND AFTERNOON HOURS ARE ALL PART OF THE PLAN TO MANAGE THE EXTREME HEAT EXPECTED. FRANK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 546 PM EDT SAT JUL 29 2006 MAZ002-008-292215- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 546 PM EDT SAT JUL 29 2006 AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 11 MILES WEST OF CHARLEMONT...OR ABOUT 5 MILES SOUTH OF NORTH ADAMS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HAWLEY AND PLAINFIELD BY 600 PM EDT... ASHFIELD AND BUCKLAND BY 610 PM EDT... 6 MILES NORTH OF GOSHEN AND 9 MILES NORTH OF WILLIAMSBURG BY 620 PM EDT. IF THREATENING WEATHER APPROACHES...SEEK A SAFE INDOOR SHELTER KJC
The Albany radar (KENX), 105 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521536.